MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS RF WIRE; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS RF WIRE; CATHETER, SEPTOSTOMY
Model Number VXW-35-230-P
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 12/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As a baylis medical device was reported to be among the devices used in the procedure, baylis medical has decided to submit this report.
 
Event or Problem Description
A pericardial effusion was noted that lead to a procedural abortion where versacross large access transseptal dilator, versacross rf wire and agilis sheath (non-baylis device) were used.Transseptal was unsuccessful using the verscross large access transseptal dilator and versacross rf wire.Both transesophageal echocardiography (tee) and ice imaging were used but the physician was unable to view the dilator tent the septum.The physician decided to use the agilis sheath with the versacross rf wire.The physician had difficulty viewing the location of the catheter on the bicaval view.Transseptal was attempted three times however, the physician was unable to advance the devices into the septum.An effusion was noted via transesophageal echocardiography (tee) and on fluoroscopy.The patient's blood pressure dropped, and a pericardial tap was performed stabilizing the patients' blood pressure.Blood was re-infused into the patient.Once the fluid collection stopped, the physician decided to remove the drain.Patient was extubated, dressing was applied to subxyphoid area and the procedure was aborted.The patient was sent to recovery area.As a baylis medical device was reported to be among the devices used in the procedure, baylis medical has decided to submit this report for the versacross rf wire.

Brand Name
VERSACROSS RF WIRE
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal, quebec H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
2775 matheson blvd. east
mississauga, ontario L4W 4 P7
CA   L4W 4P7
Manufacturer Contact
meghal khakhar
5959 trans-canada highway
montreal, quebec H4T 1-A1
CA   H4T 1A1
MDR Report Key16154491
Report Number3019751610-2023-00009
Device Sequence Number15330235
Product Code DXF
UDI-Device Identifier00685447003311
UDI-Public(01)00685447003311(17)250419(10)VXFD130422
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/19/2025
Device Model NumberVXW-35-230-P
Device Lot NumberVXFD130422
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2022
Initial Report FDA Received Date01/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown